It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Want Off Adderall XR

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-09-2003, 09:28 AM   #1
    curlytop
    Newbie
     
    curlytop's Avatar
     
    Join Date: Jan 2003
    Location: Mesa, AZ
    Posts: 1
    curlytop HB User
    Post Want Off Adderall XR

    My 8 year old son has been on 10mg. of Adderall XR for
    about 3 weeks. Yes, his behavior is improved, but his appetite has decreased by at least half of what it
    was. Also we have had 3 episodes of extream defiance and distructive behavior. Is this normal. I would like to take him off the Adderall XR, is there any withdraw issues I need to be aware of. The Dr. wants us to give Adderall 2 more weeks before making any changes. please Help

    ------------------

     
    Sponsors Lightbulb
       
    Old 01-09-2003, 12:41 PM   #2
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Post

    There are websites with people telling of such behavior changes as you describe your son having. We are not allowed to give them out here but if you look around you may find some. The appetite decrease is common.

    It can be very dangerous to take him off too quickly; the doses must be very slowly cut, I don't know the exact protocol for Adderall. Most doctors will NOT taper as slowly as really needed, so sometimes kids are put back on due to withdrawals. This happened to my nephew, who was only on half the dose your son is on! So if your son starts to run into trouble, insist on pausing the taper for a week or so and give him more time to adjust to the lower doses, and perhaps take smaller cuts.

    So go really slow, don't get too anxious; it's not a race and better to have a slow success at this than a quick defeat. Below I have pasted some general information I found on the web about side effects and then a short piece of information about withdrawals. Good luck!!!

    Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you or your child to continue taking Adderall.


    Side effects may include:
    Changes in sex drive, constipation, depression, diarrhea, dizziness, dry mouth, exaggerated feelings of well-being, headache, high blood pressure, hives, impotence, insomnia, loss of appetite, mental disturbances, overstimulation, rapid or pounding heartbeat, restlessness, stomach and intestinal disturbances, tremor, twitches, unpleasant taste, weakened heart, weight loss, worsening of tics (including Tourette's syndrome)

    In most people the effects of these stimulant drugs are short-lived and there is often a letdown or "crash" after they wear off. During this "crash" the patient can feel very depressed, sleepy, and sluggish. Stimulant drugs have the potential to induce "tolerance." Soon, the person is addicted to the drug. Stopping it suddenly leads to a severe withdrawal reaction characterized by bad depression and extreme fatigue. Suicides have been reported in people who suddenly stop taking amphetamines.

     
    Old 01-10-2003, 12:14 PM   #3
    Charmed
    Member
     
    Charmed's Avatar
     
    Join Date: Jan 2002
    Location: USA
    Posts: 58
    Charmed HB User
    Post

    The same thing happened to my son. I hated the way Adderall changed him. The doctor tried changing his doses, etc., but my son was still not tolerating the medication at all. He lost 10 lbs., which is unacceptable in a growing child. He wasn't sleeping well, he developed tics and he developed the same defiant behavior you described in your own son. Long story short, my son is now 10 years old and completely off all medications. His doctor thought the side-effects far out weighed any good that it was doing in my son's case. The doctor did not taper him off. We just completely stopped the medications and had no problems. When he was off the meds completely during the summer months, he would go off all at once and we never had to taper the meds. Best of luck to you and your son. Do check with your son's doctor, though, just to be on the safe side.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Adderall worn off fiveninefive ADD / ADHD 10 09-24-2010 05:31 AM
    Help with Adderall XR, really need advice JRock123 ADD / ADHD 3 02-05-2009 03:33 PM
    Does lack of sleep cancel out Adderall effects? MinnesotaNole ADD / ADHD 3 08-18-2007 11:43 AM
    Xanax & Adderall adderallboy Anxiety 2 03-01-2006 07:50 PM
    Adderall Good or Bad? addprogrammer ADD / ADHD 0 01-14-2006 02:01 PM
    Going crazy - can't cope with boyfriends adderall Jolia ADD / ADHD 2 09-22-2005 07:29 AM
    Adderall - vs - dexedrine daverr ADD / ADHD 2 04-06-2004 06:03 PM
    Severe reactions to Adderall kappy ADD / ADHD 5 03-03-2003 12:45 PM
    Adderall XR is NOT Adderall at all tpower9s ADD / ADHD 1 12-29-2002 04:57 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:06 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!